Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 31, 2005, 9:05 PM MST for Pima County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 9:05 PM MST (04:05 UTC)
- Expired
- Jul 31, 2005, 10:06 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 23 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 010410
SVRTWC
AZC019-010500-
/O.NEW.KTWC.SV.W.0087.050801T0405Z-050801T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
905 PM MST SUN JUL 31 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 1000 PM MST
* AT 900 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM VAIL TO CORONA DE TUCSON TO 7 MILES SOUTH OF
CORONA DE TUCSON...OR ABOUT 15 TO 25 MILES SOUTHEAST OF TUCSON...
MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL...
TUCSON INTERNATIONAL AIRPORT...SOUTHEAST TUCSON.
EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH WITH THESE STORMS WITH
EXTREMELY HEAVY RAINFALL.
LAT...LON 3205 11054 3186 11062 3174 11073 3213 11099
3234 11089 3245 11061
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WWUS55 KTWC 010506
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1000 PM MST SUN JUL 31 2005
AZC019-010510-
/O.EXP.KTWC.SV.W.0087.000000T0000Z-050801T0500Z/
PIMA AZ-
1000 PM MST SUN JUL 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY
EXPIRES AT 1000 PM MST...
AT 1000 PM MST...THE THUNDERSTORMS IN EASTERN PIMA COUNTY HAD
DIMINISHED TO BELOW SEVERE LEVELS. EXPECT SOME AREAS OF HEAVY RAIN
WITH FLASH FLOOD PROBLEMS TO CONTINUE...ESPECIALLY ACROSS SOUTHERN
AND SOUTHEAST PORTIONS OF TUCSON EXTENDING SOUTHWARD. A FLASH FLOOD
WARNING REMAINS IN EFFECT UNTIL 1100 PM MST.
LAT...LON 3205 11054 3186 11062 3174 11073 3213 11099
3234 11089 3245 11061
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:45 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 31, 8:45 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 845 PM MST SUN JUL 31 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. AN UPPER LEVEL DISTURBANCE MOVING OFF THE GULF OF MEXICO INTO NORTHERN MEXICO MAY BRING SLIGHTLY DRIER AIR INTO THE REGION AHEAD OF IT ON MONDAY...BUT MOISTURE WILL OTHERWISE REMAIN PLENTIFUL FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...BUSY EVENING WITH COMPLEX NEAR THE BORDER THROUGH SANTA CRUZ AND SOUTHWEST COCHISE COUNTY. STRONG 40 MPH OUTFLOW WITH HEAVY RAIN PUSHING NORTH. VERY WET WITH PRECIPITABLE WATER WELL OVER 1.5 AND SURFACE DEWPTS IN THE 60S. EVEN WITH THE CHANCE OF DRIER AIR BRIEFLY WRAPPING IN FROM THE EAST AHEAD OF AN EASTERLY IMPULSE MONDAY...WE WILL HAVE PLENTY OF MOISTURE TO RECIRCULATE. COULD AGAIN HAVE DEBRIS INHIBITING SOLAR INSOLATION IN SPOTS TOMORROW. OTHERWISE SOME FLAVOR OF SCATTERED SHOWERS AND THUNDERSTORMS UNTIL FURTHER NOTICE. MAY NEED TO UPDATE TO EXTEND SHOWER ACTIVITY OVERNIGHT. && .FIRE WEATHER...PLENTIFUL MOISTURE WILL RESULT IN HIGH RH VALUES THROUGH MONDAY...PARTICULARLY AT NIGHT. RAINFALL COVERAGE MAY BE REDUCED ON MONDAY...BUT OTHERWISE A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. AREAS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF SOUTHEAST ARIZONA INTO THE LATE EVENING HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 31, 12:15 PM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST SUN JUL 31 2005 AZZ033>035-010700- COCHISE COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1215 AM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ...COCHISE AND EASTERN PIMA COUNTIES IN ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS SEEM SIMILAR TO YESTERDAY...HOWEVER THERE ARE SOME DIFFERENCES. CLOUD COVER IS SLOWLY BURNING AWAY...AND SUNSHINE MAY BE ABLE TO PEEK IN BY AFTERNOON. THIS...COUPLED WITH AN ATMOSPHERE MORE UNSTABLE THAN IT WAS 24 HOURS AGO...MAY GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...KTUS SOUNDING FOR THIS MORNING CAME IN VERY SIMILAR TO ITS PRECURSOR OF 24 HOURS AGO. THE ONLY SIGNIFICANT DIFFERENCE BEING THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE. THOUGH CLOUD COVER WAS WIDESPREAD THIS MORNING...IT IS STARTING TO BURN OFF. ENERGY FROM PEEKS OF SUNSHINE THIS AFTERNOON COUPLED WITH ENERGY ALREADY AVAILABLE FROM THE UNSTABLE ATMOSPHERE WILL NO DOUBT ASSIST STORM DEVELOPMENT AND MAY GIVE RISE TO ISOLATED STORMS WITH GUSTY WINDS OR HAIL THREAT. PREDOMINANT THREAT REMAINS TO BE FLASH FLOODING. GIVEN NO CHANGE IN PRECIPITABLE WATER VALUES AS WELL AS TAKING INTO ACCOUNT YESTERDAYS RAINFALL...LOCATIONS THAT SAW SIGNIFICANT RAINS YESTERDAY SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING TODAY IF THEY SEE ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-010700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1215 PM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...CONSIDERABLE MOISTURE CONTINUES TO FEED NORTH INTO THE PINAL...GRAHAM...GREENLEE AND WESTERN PIMA COUNTIES SANTA CRUZ... COCHISE...AND EASTERN PIMA COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE MOGOLLON RIM AND THE ARIZONA/NEW MEXICO BORDER WILL INCREASE INTO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHILE THERE IS A RISK FOR STRONG WINDS AND HAIL TODAY DUE TO A SLIGHTLY MORE UNSTABLE ATMOSPHERE...THE PREDOMINANT THREAT IS FROM HEAVY RAIN AND ISOLATED FLASH FLOODING. DISCUSSION...ACCORDING TO SATELLITE IMAGERY...MOST OF THE MORNING...WHILE NOT CLOUDLESS...SAW LESS CLOUDS THAN EASTERN PIMA...COCHISE AND SANTA CRUZ COUNTIES. THIS ALLOWED SOME DEGREE OF SUNSHINE IN...ADDING MORE ENERGY TO AN ATMOSPHERE SLIGHTLY MORE UNSTABLE THAN YESTERDAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE ARIZONA NEW MEXICO BORDER AND ALONG THE RIM AS WELL. MOVEMENT IS PREDOMINANTLY TO THE NORTHWEST AT 10 TO 15 MPH. THE RISK FOR GUSTY WINDS AND HAIL IS SLIGHTLY INCREASED FROM YESTERDAY...HOWEVER HEAVY RAINFALL REMAINS THE PREDOMINANT THREAT FOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMR/PYTLAK
In the hours before
Local storm report, Jul 31, 4:43 PM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
443 PM MST SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 21 E GREEN VALLEY 31.89N 110.65W
07/31/2005 0.75 INCH PIMA AZ TRAINED SPOTTER
AT CORONA DE TUCSON.
&&
SCHAFFNERLocal storm report, Jul 31, 6:00 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 21 E GREEN VALLEY 31.89N 110.65W
07/31/2005 PIMA AZ TRAINED SPOTTER
LOW WATER CROSSINGS ALONG HOUGHTON ROAD BETWEEN I-10 AND
SAHUARITA ROAD CLOSED DUE TO FLOODING.
&&
SCHAFFNERLocal storm report, Jul 31, 8:50 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
850 PM MST SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 11 SE SIERRA VISTA 31.45N 110.19W
07/31/2005 COCHISE AZ LAW ENFORCEMENT
RAMSEY ROAD EAST OF HIGHWAY 92 AND WEST OF MOSON ROAD IN
HEREFORD AREA CLOSED DUE TO FLOOD WATERS.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 66 min |
| Jul 31, 8:55 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Aug 1, 12:03 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Aug 1, 12:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 1, 1:34 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 26 min |
| Aug 1, 3:59 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.